My Hubby,


#1

Hello everyone, my darling hubby has been recently diagnosed with PD, although thinking back the signs were there a while ago, he has not had  good health for a few years now, diabetic, liver problems, then 2 years ago, (just before Christmas) he suddenly lost all his middle sight, after lots of tests at local hosp they could not find out why, all they told us was, it was nothing to do with his other health problems, and nothing could be done, even Moorfields eye hosp in London were stumped,

It took us a while to get over this hurdle, but we did, (what choice is there!!) but to get PD as well seems so unfair, he relies on me for everything, as his balance is badly effected by PD, and he has very bad tremors some lasting minutes, some much longer,

he has been prescribed Sinimet, 62.5 mg, increasing to 125mg after three weeks, his short term memory is not good, he is starting meds today, hopefully he will get on with them,

I try to stay postive for him, as he is a gentle softly spoken man, with a great sense of humour, but I do see this fading, any other carers here? I could write more, but don't want to bore you all,


#2

Dottie,

Welcome to the forum. You will find that this forum is full of carers and people with parkinsons (PWP) who have been through the same kind of experience that you are facing now. We have all found that it helps to share your thoughts and to understand that you are not alone.

Dealing with a diagnosis is hard. It isn't fair and it is normal to feel confused, worried, angry and much else.

There are reasons for hope and positivity. The drugs can have a very positive effect. It can take a little while to find the right dose but when you do you may well find that you get your hubby back.

Parkinson's nurse specialists are our secret weapon. They are usually more accessible than neurologists and can be wonderful.

It sounds like you have been through a great deal together and you are a great support to each other.  I hope you both find this forum as supportive as I have in the 11 years since I was diagnosed.

keep posting!!

Elegant Fowl


#3

totally agree with Elegant fowl.

 

BB  x


#4

welcome dottie

                        good luck with starting the meds ,sure he will be fine !


#5

Liver problems?

Can be a problem for some pwp


#6

Thanks for the welcome, smileI admire the positive attitude of everyone on here with PD, as If it was me, I think I would be everyones worst nightmare! busy day again for me, so I will wish you all a good weekend, 

Dottie xxx 


#7

We all come together for the right reasons to help each other any worries just ask.

 

BB xx


#8

Well, a week on meds and tremors much less, although had a couple of bad ones in the night, with right leg and arm "twitching"? upping meds today, so will see how it goes, hope all of you are managing, insomnia is a real problem, he goes to sleep ok, but then up for a few hours, then sleeps in late, but from what I have read, a few of you also have this problem, take care......

Dottie xxx


#9

hi dottie

                  make sure you husbands last dose is 2-3 hours before bed as pd meds have cycle of 4hrs ,half an hour to come ON ! then 3hrs ON state & last half an hour coming to OFF ! PERIOD  so if taking at same time as bedtime within the half hour of getting in bed his brain will come awake & he will be in the ON !state making in very hard to go to sleep for the next 3 .5 hrs to the drug wears OFF ! .if your oh is finding it hard to move about in the night in bed you can get a controlled release drug for nighttime in the future maybe hope this helps .i take my last med at 8pm then go to bed about 10.30 ish !   but i also take the cr version controlled release but i have had pd for nearly 9yrs


#10

Hi Gus, thankyou, that makes sense, he has been taking them just before bedtime with his other meds, but will take your advice and see how it goes, thanks again,

 

Dottie xxx


#11

hope that it helps


#12

Well Gus, ............you are a sanity saver!! (mine and hubby's) it worked, he has slept all night since changing med times, thank you so much for your advice, I shall wish you, and everyone on here a very Merry Christmas, and a happy and healthy new year,

 

Dottie xxx


#13

no problem dottie, i don't know if any one has told you as well ,but its not a good ideal eating high protein foods before taking meds ie cheese as the meds have a harder time getting into your system as they got to fight through the protein ! merry christmas to you & your husband .  gus


#14

I know for some of you this might be a delicate subject, and appreciate you don't want to discuss this problem, but here goes anyway!..........has anyone had urinary problems due to PD? as when hubby needs to go ..........he has to go! and doesn't always make it to bathroom, this makes going out a challenge in finding toilets etc, and obviously this distresses him, which in turn, usually brings on a tremor, sometimes this happens all day long, then he is fine, he doesn't often get up during the night , he has recently (2 months ago) had prostrate checked, and all ok, I just wondered if there is a link to PD,

Cheers Dottie, x


#15

Hi Dottie,

This page gives some information about bladder problems in Parkinson's, which you and your husband might find helpful: https://www.parkinsons.org.uk/content/bladder-and-bowel-problems-parkinsons and there is a transcript of a Q&A session here: https://www.parkinsons.org.uk/content/qa-bladder-and-bowel-problems-parkinsons

Best wishes,

Joanne


#16

hi dottie

              i had the opposite had trouble going to toilet ,they done a flow test that was fine it was the pain that i was in ,then had ultrasound found a shadow left kidney so had catheter down the you no what wow that was pain so camera had a look all ok ! they flushed me out with water after that i seem to be ok ,i still have trouble now & then but find i cant hold it like i use to so i try to make sure i don't drink alot before going out ,i know this does not help but i think your gp should investigate more.


#17

Agree with Gus PD can cause bladder trouble but further investigations are definitely require.

Don't take no for an answer.

 

Good Luck xx


#18

To deal with urgency there is Tolteradine and Vesicare and I can't understand why they have not been rescr9bed.  Another instance of if the medic had this problem he or she  would realise how devastating it is.  I've had two waterworks infections in the past year for which I have had antibiotics.  As if the pain of cystitis were not enough the urgency is dreadful  I don't seem to have to keep taking them as they seem to calm things down eventually so I've been able to use them as a course of tabs. but some people have to take them all the time


#19

Thank you all for your responses, after seeing Dr and Prostrate checked, all ok, diabetic check revealed UTI, so he is now on Anti Bs, hopefully once they "kick in" he will be feeling better, as also has had back pain for a few days, which is prob related to UTI, thanks again, hope you lovely people are coping and keeping positive,

 

Dottie, xxx


#20

UTI's are something that frequently occur - my Mum had them so often...I know she had a referral to the 'continence service' and had ultrasounds to check she was properly emptying her bladder. She wasn't....and there are things they can do to support that.

I got used to seeking a urine test every time Mum started saying things that didn't make sense....she often made sense to other people who didn't know her as well (ie the nursing home staff) they would think all was well and she was making coherent conversation....but I would know that she didn't have a son called Fred, and that she was muddling up where my sons lived or that her cousin couldn't be coming to visit as she was 90 and lived in Canada!

9 times out of 10, I was right and she had a UTI - which was then nipped in the bud....before it took hold and she had the high temperature/major confusion/sleepiness/lack of appetite/back pain  that were the symptoms more obvious to nursing home staff.....

Hope the Antibiotics kick in asap

Keld